CSN Login
Members Online: 7

alfa interferon

stanley1951
Posts: 1
Joined: May 2003

I have been on injections of alfa interferon 3million unit doses three times a week since 23 January. The side effects are quite terrible sometimes but the worst one has been a skin rash which just does not seem to want to go away despite other conventional steroid ointment. Is there anyone else out ther on alfa interferon and how do you work with the many side effects of it? I would appreciate any insights? Stanley

tye
Posts: 1
Joined: Jun 2003

stanley, I was on a high dose of interferon (20 million units) and found headaches to be my main side effect. Also fever and shivers with stinging at the injection site. I coped with the help of my family and sheer determination. Do not lose sight of the fact that you are doing this for a greater purpose, survival and that all of these side effects will hoefully become more managable with time and will disapear when your treatment comes to an end. I hope I have been some help to you.
tye

lovejj424
Posts: 3
Joined: Jun 2003

I was on interferon for 11 months almost two years ago. I know the symptoms can get bad. I made a calender of shots left and each shot I pulled and ripped up the paper. It was dumb but I put my pain on something else. About the rash I would not know, I know I was dry skinned during and used alot of lotion but I never had a rash. Hope you are doing okay.
Jeanine

ConnieB
Posts: 5
Joined: Aug 2003

Hi Stanley! I know that it has been some time since you posted this question, but it sure is timely for me! Started 7/1/03 at 3 mil, and will be up to 12 mil, starting 9/1/03. After reading your post, I have resolved not to complain about anything! Hope it is going a whole lot better now! I'd be glad to hear how it's going now, since I am having way too easy of a time of it. E mail me at connieb1168@msn.com if you want to share!

smokers29's picture
smokers29
Posts: 4
Joined: Oct 2003

hello Iam a daughter of a man who is on interfuron.he just finished one month of 5 days x4 only having 2days off.now tomorrow he starts his home injections for 48 weeks.so far he has had no side effects.besides being tired.he is 6o.Iam also a ovarian survivor.That is nice to hear that you are having an easy time with it I hope my fathers continues to be the same.please keep me posted on how you are doing.thanks

renter9
Posts: 1
Joined: Apr 2005

How old is your father, I am a 61 year old female contemplating high dose IV interferon for a month. I have been told that "older" people have more side effects.

sleepless's picture
sleepless
Posts: 4
Joined: Oct 2003

My husband has been on interferon doing self-injection now for 5 days. He has had some bad days were he so restless, couldn't sleep or sit. He said his brain was going 100 miles an hour. Other than, the restlessness he would just have the normal tireness. Dr. put him on Laz-a-pam, this has settled him down. Has anybody else had this effect. Would like to hear from you. Hope all is going well at your end.

Sher82051
Posts: 5
Joined: Nov 2003

Hi Stanley, I had the rash on my left foot, and it was horrible. My dermatologist did prescribe a steroid topical that helped some, but the rash didn't disappear until i stopped the treatment. You're almost over with treatments, congratulations, and good luck. Sherrie

piconej
Posts: 5
Joined: Jan 2004

hi i have been on interferon since aug 1 i always have a rash the best thing i think for that is putting lotion on. It is a pain in the ass but it helps good luck

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network